Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 18, 2020, 1:25 AM MST for 4 counties in Wyoming. It took effect at Nov 18, 2020, 2:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 1:25 AM MST (08:25 UTC)
- In effect from
- Nov 18, 2020, 2:00 AM MST
- Expired
- Nov 18, 2020, 6:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3356 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS75 KRIW 180825 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 125 AM MST Wed Nov 18 2020 WYZ020-190100- /O.UPG.KRIW.HW.A.0012.201118T1700Z-201119T0100Z/ /O.NEW.KRIW.HW.W.0022.201118T0900Z-201119T0100Z/ Natrona County Lower Elevations- Including the city of Casper 125 AM MST Wed Nov 18 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts to around 60 mph expected. * WHERE...Natrona County Lower Elevations. * WHEN...Until 6 PM MST this evening. * IMPACTS...Mainly to transportation. An elevated risk for a blow over especially for light and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ019-190100- /O.NEW.KRIW.HW.W.0022.201118T0900Z-201119T0100Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 125 AM MST Wed Nov 18 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected, with higher gusts likely in the higher elevations. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...Until 6 PM MST this evening. * IMPACTS...Mainly to transportation. An elevated risk for a blow over especially for light and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ015-190100- /O.NEW.KRIW.HW.W.0022.201118T0900Z-201119T0100Z/ Wind River Mountains East- 125 AM MST Wed Nov 18 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 75 mph expected. * WHERE...Wind River Mountains East. * WHEN...Until 6 PM MST this evening. * IMPACTS...Mainly to transportation. An elevated risk for a blow over especially for light and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ018-190100- /O.NEW.KRIW.HW.W.0022.201118T0900Z-201119T0100Z/ Lander Foothills- Including the city of Lander 125 AM MST Wed Nov 18 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts to around 60 mph expected. * WHERE...Lander Foothills. * WHEN...Until 6 PM MST this evening. * IMPACTS...Mainly to transportation. An elevated risk for a blow over especially for light and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ030-190100- /O.NEW.KRIW.HW.W.0022.201118T1800Z-201119T0100Z/ East Sweetwater County- Including the city of Wamsutter 125 AM MST Wed Nov 18 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...East Sweetwater County. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Mainly to transportation. An elevated risk for a blow over especially for light and high profile vehicles, including campers and tractor trailers, including on Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/riw
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 17, 10:31 PM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 17, 10:31 PM MST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1031 PM MST Tue Nov 17 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 1230 PM MST Tue Nov 17 2020 Continued dry and pleasant weather expected this evening and for most the night as the ridge begins to slide to the east. Things change as a quick moving Pacific system approaches the from the west Wednesday morning. Snow will begin in Yellowstone NP around sunrise. Precip will spread south through the morning, as snow in the mountains and rain/snow mix in the valleys. Colder air will arrive later Wednesday afternoon to help make the switch to all snow. Snow accumulations look to be sub-advisory for the majority of the area, with the Tetons seeing some locally higher amounts. Strong to high winds will also be possible ahead of this system. A 125 knot jet max will work its way over Wyoming Wednesday with the front right quad over the south and central areas. Guidance is still having some trouble mixing these winds down to the surface, but with 50 knot wind barbs at the boundary layer I have trouble seeing how it won't. The most likely area of concern will be the lower elevations of Natrona county. Outer drive is a usual candidate but the is concern for portions of US26 in western Natrona. For now we went with a High Wind Watch for this area, and strong winds for Fremont and eastern Sweetwater Counties. These areas still hold some potential for a highlight, but didn't look high enough for now. .LONG TERM...(Thursday through Tuesday) Issued at 1230 PM MST Tue Nov 17 2020 A jet streak moving through the upper-level trough will continue to bring increased chances of PoP to the far western mountains. This setup is also conducive to keeping gusty winds across the southern zones. Zonal flow takes over as the weekend approaches; however, models do disagree on the location of potential PoP chances across the south for late Friday into Saturday. The GFS wants to keep the entire southern portion of Wyoming in snow while the Euro is further south with this event. Through the weekend we get into the active pattern of rapidly moving shortwave troughs with brief ridging in between troughs. Moisture appears limited with these events so making PoP isolated in the grids. More consistent northwest flow becomes prevalent on Tuesday and will bring increased chances of PoP to the western mountains and strong winds to the south to end the period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1026 PM MST Tue Nov 17 2020 Gusty winds have already picked up at KCPR this evening, and will remain gusty tonight and through the day Wednesday. LLVL wind shear will be significant for western sites tonight with increasing winds aloft not yet mixing to the surface. Skies will remain VFR for most sites through 24 hours, with high cirrus thickening up far aloft through the day. Only exception will be KJAC, which will see a mix or rain and snow building in after sunrise Wednesday, pulling tempo cigs down to MVFR at times. Vis of most mountain ranges will be obscured through the afternoon. Gusty winds will be increasing for sites east of the Divide tomorrow afternoon, with frequent gusts above 25kts expected. && .FIRE WEATHER... Issued AT 1230 PM MST Tue Nov 17 2020 High pressure will continue the mild and dry weather this evening and tonight. RH recoveries will be very good in the west, but only fair in the east. Mixing and smoke dispersal will be poor overnight, then fair to good Wednesday afternoon with and are of excellent from the Green Mountains to Natrona County. Another Pacific weather system will bring the next chance of rain and snow to the west with windy conditions likely in some areas east of the Divide on Wednesday. Strong to high winds will occur Wednesday afternoon ahead of the next system. A High Wind Watch has been issued for the lower elevations of Natrona County for southwest winds 25 to 35 mph with gust up to 60 mph possible. Fremont and eastern Sweetwater Counties could see strong gusts of 40 to 50 mph through the afternoon as well. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 10 AM MST Wednesday through Wednesday afternoon for WYZ020. && SHORT TERM...Hulme LONG TERM...Vorst AVIATION...Straub FIRE WEATHER...Hulme
Hazardous weather outlook, Nov 17, 2:31 AM MST, 22 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 231 AM MST Tue Nov 17 2020 WYZ001>020-022>030-180945- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 231 AM MST Tue Nov 17 2020 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday...Strong to possibly high winds possible across southern Wyoming. Additional areas include the east slopes of the Wind River Mountains, including the Lander Foothills, over to Natrona County. Wednesday and Thursday...Snow likely in the western mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:01 AM MST | Special Weather Statement | RIW | Fremont | 14 min |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.